Alert archive / Tennessee / River Flood Advisories in 2013

River Flood Advisory 13, NWS Nashville, TN

January 15, 2013Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 15, 2013, 2:05 AM CST for Montgomery County, Robertson County, Tennessee. It took effect at Jan 15, 2013, 5:46 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 2:05 AM CST (08:05 UTC)
In effect from
Jan 15, 2013, 5:46 AM CST
Expired
Jan 15, 2013, 9:02 AM CST
In force
3 hr
Issued by
NWS Nashville, TN

Counties Montgomery County, TN, Robertson County, TN

The river

Written for the forecast point Red River near Port Royal (PORT1).

Action stage
25 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS84 KOHX 150805
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
205 AM CST TUE JAN 15 2013

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  RED RIVER AT PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES 

. THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND THE FLOOD WARNING HAS BEEN DOWNGRADED 
TO A FLOOD ADVISORY. A GRADUAL FALL IS EXPECTED TO CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-147-152005-
/O.NEW.KOHX.FL.Y.0013.130115T1146Z-130116T2002Z/
/PORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
205 AM CST TUE JAN 15 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE RED RIVER AT PORT ROYAL
* AT 1 AM TUESDAY THE STAGE WAS 28.1 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT 30.0 FEET...LOW LYING AGRICULTURAL AREAS ALONG THE RED RIVER FROM THE 
  KENTUCKY STATE LINE TO ADAMS...PAST PORT ROYAL STATE PARK...AND ON THE SULPHER
  FORK FROM NEAR SPRINGFIELD TO NEAR CEDAR HILL...TO PORT ROYAL STATE PARK BEGIN
  TO FLOOD.
* AT 17.0 FEET...THE PUBLIC ACCESS PARKING LOT AT PORT ROYAL STATE PARK IS 
  COMPLETELY INUNDATED.
* AT 11.0 FEET...WATER BEGINS TO INUNDATE THE PUBLIC ACCESS PARKING LOT AND 
  PICNIC AREA AT PORT ROYAL STATE PARK.

$$
1 follow-up statement
480 
WGUS84 KOHX 151502
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
902 AM CST TUE JAN 15 2013

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE RED RIVER...
 
  RED RIVER AT PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES
 
. THE RED RIVER AT PORT ROYAL HAS FALLEN BELOW ACTION STATE, THEREFORE THE
  ADVISORY HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-147-151532-
/O.CAN.KOHX.FL.Y.0013.000000T0000Z-130115T1502Z/
/PORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 AM CST TUE JAN 15 2013

THE FLOOD ADVISORY IS CANCELLED FOR
  THE RED RIVER AT PORT ROYAL
* AT 08AM TUESDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT 17.0 FEET...THE PUBLIC ACCESS PARKING LOT AT PORT ROYAL STATE PARK IS 
  COMPLETELY INUNDATED.
* AT 11.0 FEET...WATER BEGINS TO INUNDATE THE PUBLIC ACCESS PARKING LOT AND 
  PICNIC AREA AT PORT ROYAL STATE PARK.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 14, 11:54 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 11:54 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CST MON JAN 14 2013

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...
PCPN WILL REMAIN IN THE PICTURE OVER THE FORECAST PERIOD. PCPN
WILL BE A MIX OF R-/ZR-. CEILINGS/VSBYS WILL BE LARGELY
MVFR/IFR...ESPECIALLY CSV WHERE IFR CONDITIONS WILL RULE. BRIEF
PERIODS OF VFR CONDITIONS WILL ALSO OCCUR HOWEVER CKV/BNA. PCPN
WILL GRADUALLY INCREASE FROM THE SOUTH OVERNIGHT AND ESPECIALLY
TUESDAY/TUESDAY EVENING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 AM CST TUESDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Jan 14, 4:40 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CST MON JAN 14 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-152245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
440 PM CST MON JAN 14 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A LIGHT WINTRY MIX OF LIGHT FREEZING RAIN...SLEET AND A COLD RAIN
WILL OCCUR FOR PORTIONS OF THE MID STATE FROM NOW THROUGH LATE
TONIGHT. SLICK ROADS WILL BE POSSIBLE ON ELEVATED SURFACES SUCH
AS BRIDGES AND OVERPASSES MAINLY THIS EVENING...WITH LITTLE ICE
ACCUMULATIONS ON TREES OR CARS AND OTHER SIMILAR ELEVATED
SURFACES.

MINOR RIVER FLOODING WILL ALSO CONTINUE ACROSS THE MID STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WINTRY MIX WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT...
MAINLY NORTHWEST OF A LINE FROM CENTERVILLE TO SPRINGFIELD.
FURTHER EAST AND SOUTHEAST...MAINLY A COLD RAIN IS EXPECTED. THE
WINTRY MIX EXPECTED OVER THE NORTHWEST PORTION OF THE MID STATE
WILL LIKELY INCLUDE AN ICE AND SLEET MIX.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ICE OR SLEET ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE IN NASHVILLE...AS WELL AS ANY RAINFALL TOTALS.

AL

In the hours before

Special weather statement, Jan 14, 11:24 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST MON JAN 14 2013

TNZ010-011-031>034-063>066-077>080-151400-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...SPENCER
1124 PM CST MON JAN 14 2013

...HEAVY RAINFALL POSSIBLE TUESDAY AND TUESDAY NIGHT OVER EASTERN
AND SOUTHERN PARTS OF MIDDLE TENNESSEE...

A NEARLY STATIONARY FRONTAL BOUNDARY FROM THE FLORIDA PANHANDLE TO
THE MID ATLANTIC COAST...COMBINED WITH UPPER LEVEL LOW PRESSURE...
WILL CAUSE SIGNIFICANT RAIN ACROSS EASTERN AND SOUTHERN PARTS
MIDDLE TENNESSEE. SOME LIGHT RAIN AND FREEZING RAIN WILL OCCUR IN
THOSE AREAS OVERNIGHT TONIGHT. HOWEVER...HEAVIER RAIN SHOULD
DEVELOP ON TUESDAY AND CONTINUE INTO TUESDAY NIGHT. ANOTHER ONE TO
TWO INCHES OF RAIN COULD FALL OVER EASTERN AND SOUTHERN MIDDLE
TENNESSEE BY LATE TUESDAY NIGHT. THIS MUCH RAIN COULD LEAD TO
RISES ON RIVERS AND CREEKS AND MINOR FLOODING CONCERNS.

STAY TUNED TO WEATHER.GOV/NASHVILLE FOR FURTHER UPDATES.

49

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:05 AM CSTWinter Weather AdvisoryOHXBenton, Dickson, Houston, Humphreys, Montgomery, Stewart26 hr
Jan 15, 8:01 AM CSTRiver Flood AdvisoryOHXPerry3 days
Jan 15, 10:05 AM CSTIce Storm WarningOHXBenton, Cheatham, Davidson, Dickson, Hickman, Houston and 8 more20 hr
Jan 15, 12:03 PM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne14 days

Nearby

River Flood Advisories in Tennessee, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.